Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 36, NWS Melbourne, FL

April 28, 20075 counties in Florida

NWS Melbourne, FL issued this red flag warning at Apr 28, 2007, 4:05 AM EDT for 5 counties in Florida. It took effect at Apr 28, 2007, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 28, 2007, 4:05 AM EDT (08:05 UTC)
In effect from
Apr 28, 2007, 2:00 PM EDT
Expired
Apr 28, 2007, 8:00 PM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2007-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 895 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2007-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
895 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 280805
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
405 AM EDT SAT APR 28 2007

...DRY CONDITIONS EXPECTED THIS AFTERNOON OVER THE INTERIOR AND
LIKELY AGAIN ON SUNDAY AS WELL...

FLZ041-044>046-053-144-290000-
/O.UPG.KMLB.FW.A.0032.070428T1800Z-070428T2300Z/
/O.NEW.KMLB.FW.W.0036.070428T1800Z-070429T0000Z/
/O.CON.KMLB.FW.A.0033.070429T1800Z-070430T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
405 AM EDT SAT APR 28 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

DRIER AIR BEHIND A FRONTAL BOUNDARY SLIDING THROUGH THE AREA TODAY
SETTLE SOUTHWARD ACROSS THE AREA. LONG DURATIONS OF LOW RELATIVE
HUMIDITY ARE EXPECTED THIS AFTERNOON...AND AGAIN SUNDAY AFTERNOON.
THIS WILL INCREASE THE THREAT FOR DANGEROUS WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

FLZ058-290000-
/O.CON.KMLB.FW.A.0033.070429T1800Z-070430T0000Z/
OKEECHOBEE-
405 AM EDT SAT APR 28 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

DRIER AIR BEHIND A FRONTAL BOUNDARY SLIDING THROUGH THE AREA TODAY
SETTLE SOUTHWARD ACROSS THE AREA. LONG DURATIONS OF LOW RELATIVE
HUMIDITY ARE EXPECTED SUNDAY AFTERNOON. THIS WILL INCREASE THE
THREAT FOR DANGEROUS WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$
1 follow-up statement
000 
WWUS82 KMLB 282010
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
410 PM EDT SAT APR 28 2007

...DRY CONDITIONS EXPECTED THIS AFTERNOON OVER THE INTERIOR AND
LIKELY AGAIN ON SUNDAY AS WELL...

FLZ041-044>046-053-144-290815-
/O.UPG.KMLB.FW.A.0033.070429T1800Z-070430T0000Z/
/O.NEW.KMLB.FW.W.0037.070429T1600Z-070430T0000Z/
/O.CON.KMLB.FW.W.0036.000000T0000Z-070429T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
410 PM EDT SAT APR 28 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

A STRONG HIGH PRESSURE RIDGE OVER THE SOUTHERN PLAINS AND THE
LOWER MISSISSIPPI VALLEY WILL PUSH A DRY CONTINENTAL AIRMASS INTO
FLORIDA THROUGH SUNDAY. LONG DURATIONS OF LOW RELATIVE HUMIDITY
WILL CONTINUE THROUGH SUNSET TODAY...AND ARE EXPECTED TO AFFECT
THE INTERIOR COUNTIES OF EAST CENTRAL FLORIDA AGAIN SUNDAY
AFTERNOON. THIS WILL INCREASE THE THREAT FOR DANGEROUS WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

FLZ058-290815-
/O.UPG.KMLB.FW.A.0033.070429T1800Z-070430T0000Z/
/O.NEW.KMLB.FW.W.0037.070429T1600Z-070430T0000Z/
OKEECHOBEE-
410 PM EDT SAT APR 28 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A STRONG HIGH PRESSURE RIDGE OVER THE SOUTHERN PLAINS AND THE
LOWER MISSISSIPPI VALLEY WILL PUSH A DRY CONTINENTAL AIRMASS INTO
FLORIDA THROUGH SUNDAY. LONG DURATIONS OF LOW RELATIVE HUMIDITY
ARE EXPECTED TO AFFECT THE INTERIOR COUNTIES OF EAST CENTRAL
FLORIDA SUNDAY AFTERNOON. THIS WILL INCREASE THE THREAT FOR
DANGEROUS WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 28, 3:45 AM EDT, 20 minutes earlier.

Area forecast discussion, Apr 28, 3:45 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
345 AM EDT SAT APR 28 2007

.DISCUSSION...

CURRENT...FRONTAL BDRY ACROSS THE NRN PENINSULA BECOMING SOMEWHAT
DIFFUSE AS IT DRIFTS SEWD ACROSS THE PENINSULA. AS IS TYPICAL FOR
LATE APRIL...THE FRONT IS MORE OF A SHALLOW TD/MOISTURE BDRY THAN
A COOL FRONT...AS SEEN IN METARS WHICH SHOW A 10F DROP IN TDS...
AND 3-5F AT BEST IN TEMPS. RESIDUAL SPOTTY SHRA INVOF LAKE OKEE
ENDED RIGHT AROUND MIDNIGHT. MAIN CONCERN NOW IS SWATH OF LOW-BASED
SC/HIGH BASED ST WHICH HAS FORMED ALONG THE I-4 CORRIDOR...OUT AHEAD
OF THE FRONTAL BDRY. WHILE THIS AREA IS SLOWLY DRIFTING EWD...ITS
EXPANDING EVEN MORESO...AND WILL LIKELY BE IN PLACE ACROSS A LARGE
PART OF THE CWA EARLY THIS MORNING. HAVE MADE SOME LAST SECOND
ADJUSTMENTS TO GRIDDED SKY COVER GRIDS...MAINLY THRU 15Z.

TODAY/TONIGHT...MORNING CLOUDS WILL BE PRETTY WIDESPREAD/EXTENSIVE
OVER MUCH OF THE CWA EARLY THIS MORNING...BUT WILL BURN OFF BY LATE
MORNING. EARLY DIURNAL CU FIELD SHOULD MIX/THIN OUT FROM NORTH TO
SOUTH AS DRIER AIR BEHIND THE DIFFUSE FRONTAL BDRY FILTERS SWD
ACROSS THE CWA. CLOUDS SHOULD REMAIN MOST PREVALENT ACROSS THE SRN
THIRD CWA WHERE DRIER AIR WILL BE LAST TO ARRIVE. MAY BE ENOUGH
RESIDUAL MOISTURE ALONG WITH SEA/LK BREEZE BDRY INTERACTIONS TO KICK
OFF A FEW SHRA OVER THE SRN THREE COS...BUT HAVE REMOVED MENTION OF
TS. EXPECT TEMPS NEAR TO SLGTLY ABOVE CLIMO...GENERALLY M-U80S WITH
L80S AT THE BEACHES...AS WINDS FLOP AROUND TO ONSHORE BY EARLY TO
MID AFTN THERE. GENERALLY CLR/MILD TONIGHT WITH LIGHT WINDS/LOWER
TDS ALLOWING FOR LOWER MIN TEMPS...GENERALLY L60S WITH SOME U50S
ACROSS THE FAR NRN CWA.

SUN...WITH THE AXIS OF THE EASTERN LONGWAVE TROUGH EAST OF THE
STATE...SIGNIFICANT DRYING WILL TAKE PLACE ABOVE 700 MB IN A
NORTHWESTERLY FLOW. AT THE SURFACE...NORTHWESTERLY FLOW WILL QUICKLY
BECOME ONSHORE AS THE EAST COAST SEA BREEZE DEVELOPS SHORTLY AFTER
NOON ALONG THE COAST. FURTHER INLAND...TEMPERATURES WILL REACH THE
MID-UPPER 80S BEFORE THE SEA BREEZE ARRIVES DURING THE AFTERNOON.

MON-FRI...SURFACE HIGH ACROSS THE DEEP SOUTH WILL RAPIDLY MORPH INTO
THE WESTERN ATLANTIC RIDGE...WITH THE AXIS OF THE RIDGE GENERALLY
REMAINING NORTH OF THE FORECAST AREA THROUGH THE WEEK. THIS WILL
KEEP US IN A SOUTHEASTERLY FLOW WITH LATE DAY SEA BREEZE COLLISIONS
ACROSS THE INTERIOR COUNTIES. LATEST GFS/ECMWF TRENDS SUGGEST THAT
THERE WILL BE ENOUGH MOISTURE TO GENERATE SOME ISOLATED CONVECTION
ALONG THE COLLISION STARTING FROM ABOUT TUE ONWARD...THOUGH BEST
CHANCE WILL LIKELY OCCUR WED-THU AS THE UPPER-LEVEL RIDGE SLIDES
EASTWARD AND DISSIPATES.

&&

.AVIATION...SC/ST APPEARS TO BE MAINLY ABV 1000FT...BUT A FEW METARS
ARE SHOWING IFR (400-800FT) CIGS OVER WRN FL...SO WOULD NOT BE AT
ALL SURPRISED TO HAVE CIGS LOWER TO IFR OVER THE LOCAL AERODROMES
THROUGH 12Z AS THIS AREA EXPANDS AS IT DRIFTS EWD. HAVE ADJUSTED
TAFS TO ACCT FOR THIS AND MAY NEED FURTHER TWEAKS TO EXTEND TIME
FRAME OF MVFR AND PERHAPS IFR CIGS THRU ABUT 14Z.

&&

.MARINE...NO MARINE HIGHLIGHTS IN THE SHORT OR LONG TERM. 41009
STILL RUNNING 4FT...BUT EXPECT THIS TO COME DOWN QUICKLY THIS
MORNING AS WINDS WILL REMAIN NR 10KT OUTSIDE LOCAL SEA BREEZE CIRC
TODAY/TONIGHT. EXPECT DAILY SEA BREEZES TO ENHANCE THE FLOW ACROSS
THE NEARSHORE WATERS EACH AFTERNOON WITH SEAS REMAINING 2-3 FT.

&&

.FIRE WEATHER...GFS RH PROGS INDICATES SWATH OF 20-25% H85 RH WILL
DROP SOUTH ACROSS THE NRN/CTRL CWA. WHILE LATE DAY SEA BREEZE WILL
FLOP WINDS AROUND TO ONSHORE AND CAP THE DIURNAL RH DROP OVER THE
COASTAL COS...LIGHT W-NW FLOW WILL PREVAIL INLAND THROUGH LATE DAY.
HAVE REPLACED PREVIOUS FWW FROM OSCEOLA NWD WITH AN RFW...AND WILL
NEED TO WATCH RH TREND ACROSS OKEECHOBEE CO. DRY CONDITIONS WILL
PERSIST SUN AND WILL CONTINUE THE FIRE WEATHER WATCH. HIGH TEMPS IN
THE UPPER 80S WILL RESULT IN MIXING THROUGH A DEEP LAYER ACROSS THE
INTERIOR COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  59  84  61 /  10  10   0   0
MCO  88  63  88  63 /  10  10   0   0
MLB  85  62  85  62 /  10  10   0  10
VRB  88  62  84  64 /  10  10   0  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
     EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN LAKE.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN LAKE.

AM...NONE.
&&

SHORT TERM/AVIATION...CRISTALDI
LONG TERM....HIRSCH
Hazardous weather outlook, Apr 27, 10:52 AM EDT, 17 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1052 AM EDT FRI APR 27 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
280300-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1052 AM EDT FRI APR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
INCREASING MOISTURE AHEAD OF AN APPROACHING FRONTAL BOUNDARY...
COMBINED WITH DAYTIME HEATING AND AFTERNOON SEA BREEZES...WILL
ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS EAST
CENTRAL FLORIDA DURING THE LATE AFTERNOON AND EARLY EVENING.

SHOWERS AND THUNDERSTORMS SHOULD FORM OVER THE INTERIOR PENINSULA
WHERE THE GREATEST AMOUNT OF SURFACE HEATING WILL OCCUR. SOUTH TO
SOUTHWEST LOW LEVEL WINDS WILL PUSH ANY DEVELOPING ACTIVITY TO THE
NORTH- NORTHEAST AT 20 MPH.

THE EAST COAST SEA BREEZE SHOULD FORM BY MID AFTERNOON...BUT IS
NOT EXPECTING TO PUSH MUCH FARTHER INLAND THAN THE WEST SIDE OF
THE I-95 CORRIDOR. SHOWERS AND THUNDERSTORMS MAY INCREASE FROM
LATE AFTERNOON THROUGH SUNSET AROUND THIS AREA. THE STORMS WILL
THEN MOVE NORTHEASTWARD ACROSS THE SPACE AND TREASURE COASTS DURING
THE EARLY EVENING HOURS...AND THEN OUT INTO THE ATLANTIC.

THE MOST INTENSE ACTIVITY COULD PRODUCE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES...WIND GUSTS BETWEEN 30 TO 40 MPH...AND
TORRENTIAL DOWNPOURS THAT COULD TEMPORARILY REDUCE VISIBILITY FOR
MOTORISTS...AND CAUSE PONDING OF WATER ON ROADS.

...MARINE THUNDERSTORM GUST IMPACT...
THE MOST INTENSE ACTIVITY THAT FORMS OVER LAND WILL MOVE TOWARD
THE NORTHEAST AT 20 TO 25 MPH OVER THE INTRACOASTAL WATERWAY AND
OFFSHORE INTO THE ATLANTIC. A FEW LIGHTNING STORMS WITH WIND GUSTS
TO 35 KNOTS WILL BE POSSIBLE.

...FIRE WEATHER IMPACT...
RELATIVE HUMIDITY VALUES WILL BE HIGHER TODAY WITH THE APPROACHING
COLD FRONT. HOWEVER...THIS WILL BE OFFSET BY THE INCREASED
THUNDERSTORM THREAT AS THE FRONTAL BOUNDARY PUSHES INTO THE STATE.
ISOLATED THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD-TO-GROUND
LIGHTNING AND LOCAL GUSTY WINDS. THE DRY CONDITIONS ACROSS THE
FLORIDA PENINSULA...ESPECIALLY THE SOUTH OF SEBASTIAN INLET AND
LAKE KISSIMMEE...WILL KEEP THE FIRE DANGER ELEVATED FOR THE
FORESEEABLE FUTURE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SINCE WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED AHEAD OF THE
FRONTAL BOUNDARY...DRIER AIR BEHIND THE FRONT IS EXPECTED TO
INCREASE THE FIRE DANGER ACROSS EAST CENTRAL FLORIDA ONCE AGAIN
THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:10 PM EDTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia28 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.